Alert archive / Georgia / River Flood Warnings in 2011
River Flood Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 9, 2011, 10:39 AM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Mar 10, 2011, 5:54 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 10:39 AM EST (15:39 UTC)
- In effect from
- Mar 10, 2011, 5:54 PM EST
- Expired
- Mar 9, 2011, 9:53 PM EST
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 11.46 ft at Mar 10, 2011, 9:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
049 WGUS42 KFFC 091539 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1039 AM EST WED MAR 9 2011 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC313-100539- /O.NEW.KFFC.FL.W.0015.110309T1539Z-000000T0000Z/ /CHCG1.1.ER.110309T1445Z.110309T1445Z.000000T0000Z.UU/ 1039 AM EST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 1015 AM TODAY THE STAGE WAS 14.1 FEET...AND RISING. * FLOOD STAGE IS 16 FEET. * MINOR FLOODING IS FORECAST. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ GAC117-121-100539- /O.NEW.KFFC.FL.W.0016.110309T2300Z-110311T1920Z/ /APHG1.1.ER.110309T2300Z.110311T0000Z.110311T1320Z.NO/ 1039 AM EST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA. * FROM THIS EVENING UNTIL FRIDAY AFTERNOON. * AT 930 AM TODAY THE STAGE WAS 3.1 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 8.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE ON FRIDAY. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING...WHICH RESULTS IN RESIDENTS NOT BEING ABLE TO USE THE WALKING AND BIKING PATHS. $$ GAC135-100539- /O.NEW.KFFC.FL.W.0017.110310T0120Z-110310T2200Z/ /SWEG1.1.ER.110310T0120Z.110310T0600Z.110310T1600Z.NO/ 1039 AM EST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SUWANEE CREEK NEAR SUWANEE. * FROM THIS EVENING UNTIL THURSDAY AFTERNOON. * AT 10 AM TODAY THE STAGE WAS 1.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 8.7 FEET BY AFTER MIDNIGHT. THE CREEK WILL FALL BELOW FLOOD STAGE BY THURSDAY. * AT 9 FEET...SUWANEE CREEK GREENWAY FLOODS. $$ GAC059-133-219-100539- /O.NEW.KFFC.FL.W.0018.110310T2254Z-110312T1540Z/ /PNFG1.1.ER.110310T2254Z.110311T1800Z.110312T0940Z.NO/ 1039 AM EST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR PENFIELD. * FROM THURSDAY UNTIL SATURDAY MORNING. * AT 930 AM TODAY THE STAGE WAS 7.4 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.5 FEET BY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER... UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. $$
1 follow-up statement
993 WGUS82 KFFC 100253 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 PM EST WED MAR 9 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY OOSTANAULA RIVER NEAR CALHOUN AFFECTING FLOYD AND GORDON COUNTIES ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY TALLAPOOSA RIVER NEAR TALLAPOOSA AFFECTING HARALSON COUNTY BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC047-TNC065-101653- /O.CON.KFFC.FL.W.0014.000000T0000Z-000000T0000Z/ /WCKG1.1.ER.110309T1415Z.110309T1415Z.000000T0000Z.UU/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 10.6 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. $$ GAC083-TNC065-101653- /O.EXT.KFFC.FL.W.0012.000000T0000Z-110310T1824Z/ /ENGG1.1.ER.110309T1228Z.110309T1945Z.110310T1224Z.UU/ 953 PM EST WED MAR 9 2011 ...FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THURSDAY AFTERNOON. * AT 9 PM WEDNESDAY THE STAGE WAS 15 FEET AND SLOWLY FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY MID TO LATE THURSDAY MORNING. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC213-313-101653- /O.CON.KFFC.FL.W.0022.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.110309T2030Z.110309T2030Z.000000T0000Z.NO/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 11.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-101653- /O.CON.KFFC.FL.W.0015.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.110309T1445Z.110310T0145Z.000000T0000Z.UU/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 17.7 FEET AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC055-101653- /O.CON.KFFC.FL.W.0013.000000T0000Z-000000T0000Z/ /SUMG1.1.ER.110309T1315Z.110310T0130Z.000000T0000Z.NO/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE CHATTOOGA RIVER NEAR SUMMERVILLE * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 15.8 FEET AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 14 FEET. * AT 16 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 27 OR MARTHA BERRY HIGHWAY. $$ GAC115-129-101653- /O.CON.KFFC.FL.W.0021.000000T0000Z-000000T0000Z/ /CALG1.1.ER.110309T2000Z.110310T0145Z.000000T0000Z.UU/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE OOSTANAULA RIVER NEAR CALHOUN * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 20.7 FEET AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 20 FEET. * AT 20 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS. $$ GAC115-101653- /O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/ /ARCG1.1.ER.110309T2145Z.110310T0145Z.000000T0000Z.UU/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE ARMUCHEE CREEK NEAR ARMUCHEE * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 19.8 FEET AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 19 FEET. * AT 19 FEET...MINOR FLOODING OF WOODLANDS...FIELDS AND PASTURES BEGINS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD. $$ GAC143-101652- /O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/ /TLAG1.1.ER.110310T0000Z.110310T0100Z.000000T0000Z.UU/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER NEAR TALLAPOOSA * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 16.4 FEET AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD BY THURSDAY AFTERNOON. $$ GAC233-100755- /O.EXT.KFFC.FL.W.0020.000000T0000Z-110310T0755Z/ /CTWG1.1.ER.110309T2027Z.110309T2330Z.110310T0155Z.NO/ 953 PM EST WED MAR 9 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE BIG CEDAR CREEK NEAR CEDARTOWN * UNTIL LATE TONIGHT. * AT 8 PM WEDNESDAY THE STAGE WAS 15.3 FEET AND SLOWLY FALLING. * MINOR FLOODING WILL CONTINUE THROUGH THE EVENING. * FLOOD STAGE IS 15 FEET. * THE CREEK WILL FALL BELOW FLOOD STAGE BY LATE THIS EVENING. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER ENTERS YARDS UPSTREAM FROM CANAL STREET BRIDGE AND ALONG TANYARD BRANCH. SEVERAL HOMES BEGIN TO FLOOD JUST WEST OF GEORGIA AVENUE ON OLD ESOM HILL LOOP. $$ GAC117-101652- /O.CON.KFFC.FL.W.0019.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.110309T1724Z.110310T0145Z.000000T0000Z.UU/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 8.1 FEET AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER. $$ GAC117-121-101652- /O.EXT.KFFC.FL.W.0016.000000T0000Z-110311T1436Z/ /APHG1.1.ER.110309T1954Z.110311T0000Z.110311T0836Z.NO/ 953 PM EST WED MAR 9 2011 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL FRIDAY MORNING. * AT 8 PM WEDNESDAY THE STAGE WAS 7.3 FEET AND SLOWLY RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 8.0 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING...WHICH RESULTS IN RESIDENTS NOT BEING ABLE TO USE THE WALKING AND BIKING PATHS. $$ GAC135-100323- /O.CAN.KFFC.FL.W.0017.000000T0000Z-110310T2200Z/ /SWEG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING IS CANCELLED FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL FUTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 5.5 FEET AND FALLING. * FLOOD STAGE IS 8 FEET. * THE CREEK WILL CONTINUE TO FALL AND MINOR FLOODING IS NO LONGER EXPECTED. $$ GAC059-133-219-100323- /O.CAN.KFFC.FL.W.0018.000000T0000Z-110312T1540Z/ /PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 953 PM EST WED MAR 9 2011 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 7.8 FEET AND RISING. * FLOOD STAGE IS 13 FEET. * THE RIVER IS EXPECTED TO CREST JUST BELOW FLOOD STAGE BY EARLY FRIDAY MORNING...THEN BEGIN A SLOW FALL. * AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:28 AM EST, 11 minutes earlier.
Area forecast discussion, Mar 9, 10:28 AM EST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1028 AM EST WED MAR 9 2011 .UPDATE... RAIN AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE INTO THE CWA. LINE OF HEAVIEST RAINFALL MOVING THROUGH NORTHEAST GEORGIA AND BEGINNING TO MOVE INTO WEST CENTRAL GEORGIA. LATEST SURFACE ANALYSIS SHOWS COLD FRONT STILL BACK ACROSS THE LOWER MISSISSIPPI VALLEY WITH THE WARM FRONT LIFTING ACROSS NORTH GEORGIA AND THE SFC LOW TRACKING TOWARD THE GREAT LAKES REGION. HAVE ALREADY ISSUED SOME FLOOD WARNING ACROSS NORTH GEORGIA AND EXPECT ADDITIONAL FLOODING. ALTHOUGH NAM SHOWS 40 TO 50KTS OF 0 TO 1 KM SHEAR THIS AFTERNOON AND SPC ANALYSIS SHOWS 50 TO 60KTS ACROSS NORTH GEORGIA THIS MORNING...WE ARE LACKING THE INSTABILITY THIS MORNING. HIGHEST CAPE VALUES ARE ALONG THE GULF COAST. 12Z NAM SHOWS 500 TO 800 J/KG OF MUCAPE THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHERN PORTION OF THE CWA WHILE THE 06Z GFS SHOWS 500 TO 600 J/KG. THE SEVERE WEATHER ELEMENTS EXIST WITH THE BEST CHANCES ACROSS THE SOUTHERN PORTION OF THE CWA...HOWEVER THE TIMING BETWEEN THE BEST SHEAR AND CAPE IS SHIFTED. SEEMS LIKE THE BEST INSTABILITY WILL MOVE ACROSS THE CWA BEHIND THE MAIN PRECIP AREA WHEREAS THE BEST SHEAR IS ALREADY MOVING ACROSS NORTH GEORGIA. FORECAST IS ON TRACK IN TERMS ON POPS AND SKY GRIDS. HOURLY FORECAST TEMPS WERE ABOUT 5 DEGREES TOO COLD ACROSS WEST CENTRAL GEORGIA AND THUS MADE SOME SLIGHT ADJUSTMENTS TO ACCOUNT FOR HOURLY TRENDS. BASED ON THIS...INCREASED MAX TEMPS A DEGREE OR TWO ACROSS THE SOUTHERN PORTION OF THE CWA. 11 && .PREV DISCUSSION... /ISSUED 635 AM EST WED MAR 9 2011/ SHORT TERM /TODAY THROUGH THURSDAY/... MODELS GENERALLY CONSISTENT WITH FORECASTING A STRONG COLD FRONT TO MOVE ACROSS THE AREA POSSIBLY STARTING LATE TODAY BUT MAINLY TONIGHT. HEAVY RAIN CAN BE EXPECTED FOR N GA AND AT LEAST SOME RISK FOR SEVERE STORMS ACROSS CENTRAL GA INTO N GA. MODELS HINTING AT A CAD FRONT MOVING N AND ARE UNCERTAIN HOW FAR N IT WILL MOVE. THIS WILL PLAY A MAJOR ROLE WITH SEVERE WEATHER POTENTIAL. NAM INDICATING LOW PRESSURE ALONG THAT CAD BOUNDARY WHICH WOULD ENHANCE THE SEVERE POTENTIAL EVEN GREATER. STRONG LOW LEVEL JET ASSOCIATED OF 50-70 KTS. THE LIMITING FACTOR WILL BE THE INSTABILITY. HOWEVER GFS MUCAPES IN THE 400-800 RANGE AND THIS COULD BE UNDER DONE. UPPER TROUGH MOVES TO THE AREA FOR THURSDAY GIVING SOME POTENTIAL FOR SHOWERS OVER N AND E GA. COLDER TEMPERATURES CAN BE EXPECTED ALONG WITH GUSTY WNW WINDS GETTING TO ADVISORY CRITERIA FOR AT LEAST SOME AREAS. WITH COLD LOW PRESSURE ALOFT PASSING BY AND POTENTIAL FOR LINGERING MOISTURE OVER FAR NE GA...CAN NOT RULE OUR LIGHT RAIN OR SNOW SHOWERS/SPRINKLES OR FLURRIES THURSDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL TODAY FAVORING THE COOLER MET OR A BLEND. FORECAST HIGH TEMPERATURES RUNNING 7-13 DEGREES BELOW NORMAL FOR THURSDAY AND FAVORING THE COOLER MODEL TEMPERATURES. FORECAST LOW TEMPERATURES RUNNING 5-10 DEGREES ABOVE NORMAL TONIGHT AND 6-8 DEGREES BELOW NORMAL THURSDAY NIGHT. OVERALL CONFIDENCE IS MODERATE TO HIGH. LONG TERM /FRIDAY THROUGH TUESDAY/... GFS/EUROPEAN INDICATING A DRY AIRMASS FOR FRIDAY AS HIGH PRESSURE MOVES TO THE AREA. A WEAK AND MAINLY DRY COLD FRONT IS FORECAST FOR LATE SATURDAY INTO SUNDAY. GFS/EUROPEAN INDICATING SOME MOISTURE RETURN FOR MONDAY WITH SMALL POTENTIAL FOR PRECIP. GFS INDICATING AN UPPER TROUGH MOVING ACROSS THE AREA WHILE THE EUROPEAN HAS THE UPPER TROUGH OVER THE MS VALLEY. GFS AND EUROPEAN VERY DIFFERENT FOR TUESDAY WITH THE EUROPEAN BRINGING ITS UPPER TROUGH TOWARD THE AREA WITH PRECIP POTENTIAL AND THE GFS IS BASICALLY DRY. TEMPERATURES START OUT BELOW NORMAL BUT WARM TO NEAR OR ABOVE NORMAL. HYDROLOGY... WIDESPREAD 1 1/2-3 INCHES CAN BE EXPECTED OVER THE FLOOD WATCH AREA WITH 3 INCHES OVER THE HIGHER TERRAIN OF THE NE MOUNTAINS. THESE AMOUNTS WILL GIVE HIGH POTENTIAL FOR FLOODING OF RIVERS...CREEKS AND STREAMS. AVIATION... 12Z UPDATE... PRECIP WILL BE SPREADING ACROSS GEORGIA TODAY. CEILINGS SHOULD LOWER TO IFR IN RAIN BY 14Z ACROSS NORTH GEORGIA...AFTER 16Z ACROSS CENTRAL. IFR CONDITIONS IN RAIN SHOULD CONTINUE THROUGH THE EVENING. BEST CHANCE FOR CONVECTION WILL BE AFTER 15Z AND INTO THE AFTERNOON AND EARLY EVENING WEDNESDAY. WINDS EAST TO SOUTHEAST 10 TO 15KT WITH SOME GUSTS THROUGH 00Z THURSDAY...BECOMING WEST TO SOUTHWEST AFTER THAT. FRONTAL PASSAGE AROUND 03Z FOR ATL AREA AND 06Z AND AFTER CSG/MCN/AHN. //ATL CONFIDENCE...12Z UPDATE... MEDIUM TO HIGH ON ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 50 56 35 / 100 100 20 5 ATLANTA 64 47 51 34 / 100 70 10 0 BLAIRSVILLE 50 45 47 30 / 100 80 30 20 CARTERSVILLE 60 44 49 33 / 100 70 20 0 COLUMBUS 71 51 57 37 / 100 90 10 0 GAINESVILLE 57 47 52 34 / 100 80 20 5 MACON 71 53 57 34 / 100 100 20 0 ROME 59 45 49 34 / 100 60 30 5 PEACHTREE CITY 65 47 52 33 / 100 70 10 0 VIDALIA 76 61 64 40 / 100 100 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. &&
Hazardous weather outlook, Mar 9, 5:38 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 AM EST WED MAR 9 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 538 AM EST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT WITH ISOLATED SEVERE POSSIBLE OVER CENTRAL GEORGIA. HEAVY RAIN AND POSSIBLE FLOODING ARE EXPECTED OVER NORTH GEORGIA TODAY AND TONIGHT. .SYNOPSIS... A STRONG COLD FRONT WAS APPROACHING THE MISSISSIPPI RIVER THIS MORNING. RAIN AND A FEW THUNDERSTORMS DEVELOPING AHEAD OF THIS FRONT WILL SPREAD OVER GEORGIA TODAY AND TONIGHT. THIS FRONT WILL PUSH THROUGH GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE LIGHTNING. HEAVY RAIN WITH POSSIBLE FLOODING CAN BE EXPECTED MAINLY OVER NORTH GEORGIA. STRONG GUSTY WINDS ARE ALSO POSSIBLE MAINLY OVER THE HIGHER TERRAIN OF NORTH GEORGIA TODAY. .DISCUSSION... A STRONG STORM SYSTEM WAS DEVELOPING IN THE LOWER MISSISSIPPI VALLEY THIS MORNING. ABUNDANT GULF MOISTURE WAS STREAMING NORTHWARD AHEAD OF THE SURFACE COLD FRONT. STRONG WINDS ALOFT COMBINED WITH MARGINAL INSTABILITY WILL SUPPORT THUNDERSTORM DEVELOPMENT...WITH ISOLATED SEVERE POSSIBLE MAINLY CENTRAL GEORGIA THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO EXPECTED WITH SOME FLOODING POSSIBLE OVER NORTH GEORGIA TODAY. THE HIGHER ELEVATIONS OF NORTH GEORGIA SHOULD ALSO BE PREPARED FOR STRONG GUSTY WINDS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION (TIME PERIOD) FOR POSSIBLE ACTIVATION CENTRAL GEORGIA THIS AFTERNOON.
In the hours before
Special weather statement, Mar 9, 9:45 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 AM EST WED MAR 9 2011 GAZ030>032-041>044-052-053-066-067-091545- 945 AM EST WED MAR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN TROUP...POLK...PAULDING...MERIWETHER...CARROLL...COBB...COWETA... DOUGLAS...HARALSON...HEARD AND FULTON COUNTIES UNTIL 1045 AM EST... AT 935 AM EST/835 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TAYLORSVILLE TO BUCHANAN TO WARESVILLE...MOVING EAST AT 30 MPH. WINDS GUSTS TO 35 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS AS THEY MOVE ACROSS...TROUP...POLK...PAULDING... .MERIWETHER...CARROLL ...COBB...COWETA...DOUGLAS...HARALSON...HEARD AND FULTON COUNTIES...INCLUDING AREAS AROUND EPHESUS...BLACKJACK MOUNTAIN...BOWDON...MOUNT ZION...BRASWELL...YORKVILLE...EUBANK LAKE...WACO...BUCHANAN...ANTIOCH...FISH CREEK...VAN WERT...ROCKMART...ARAGON AND FROLONA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 9, 10:16 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1016 AM EST WED MAR 9 2011 GAZ069-078-079-089>091-102-103-091615- 1016 AM EST WED MAR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE E AND HARRIS COUNTIES UNTIL 1115 AM EST... AT 1009 AM EST/909 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WHITESVILLE-PINE LAKE TO 23 MILES WEST OF OMAHA...MOVING EAST AT 35 MPH. WIND GUSTS UP 40 MPH AND HEAVY RAIN CAN BE EXPECTED ACROSS WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE E AND HARRIS COUNTIES...INCLUDING AREAS AROUND LAKE HARDING ...WHITESVILLE-PINE LAKE...GOAT ROCK LAKE...MOUNTAIN HILL...PINE MOUNTAIN-CALLAWAY GARDENS...GREEN ISLAND HILLS...MULBERRY GROVE...HAMILTON...BIBB CITY...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...AVONDALE...COLUMBUS...PINE MOUNTAIN VALLEY AND FORTSON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:13 AM EST | Wind Advisory | FFC | Chattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more | 12 hr |
| Mar 9, 6:38 AM EST | River Flood Warning | FFC | Dade | 43 hr |
| Mar 9, 8:49 AM EST | River Flood Warning | FFC | Chattooga | 6 days |
| Mar 9, 9:24 AM EST | Flash Flood Warning | FFC | Floyd, Haralson, Polk | 6 hr |
| Mar 9, 9:35 AM EST | River Flood Warning | FFC | Catoosa | 59 hr |
| Mar 9, 10:39 AM EST | River Flood Warning | FFC | Whitfield | 3 days |
| Mar 9, 10:39 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 49 hr |
| Mar 9, 10:39 AM EST | River Flood Warning | FFC | Gwinnett | 11 hr |
| Mar 9, 10:58 AM EST | Flash Flood Warning | FFC | Bartow, Gordon | 5 hr |
| Mar 9, 11:28 AM EST | Areal Flood Warning | FFC | Catoosa | 7 hr |
| Mar 9, 1:11 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Mar 9, 1:27 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 48 min |
| Mar 9, 1:54 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Pulaski | 51 min |
| Mar 9, 2:16 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 44 min |
| Mar 9, 2:44 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler | 46 min |
| Mar 9, 2:57 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Montgomery, Telfair, Wheeler | 48 min |
| Mar 9, 3:03 PM EST | River Flood Warning | FFC | Polk | 8 hr |
| Mar 9, 3:17 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
| Mar 9, 3:24 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 51 min |
| Mar 9, 3:27 PM EST | River Flood Warning | FFC | Floyd, Gordon | 4 days |
| Mar 9, 3:34 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 41 min |
| Mar 9, 3:46 PM EST | River Flood Warning | FFC | Murray, Whitfield | 51 hr |
| Mar 9, 5:59 PM EST | River Flood Warning | FFC | Floyd | 56 hr |
Nearby
River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.